Journal of Symplectic Geometry

Volume 16 (2018)

Number 4

Invariants of Legendrian and transverse knots in monopole knot homology

Pages: 959 – 1000



John A. Baldwin (Department of Mathematics, Boston College, Chestnut Hill, Massachusetts, U.S.A.)

Steven Sivek (Department of Mathematics, Imperial College London, United Kingdom)


We use the contact invariant defined in [3] to construct a new invariant of Legendrian knots in Kronheimer and Mrowka’s monopole knot homology theory (KHM), following a prescription of Stipsicz and Vértesi. Our Legendrian invariant improves upon an earlier Legendrian invariant in KHM defined by the second author in several important respects. Most notably, ours is preserved by negative stabilization. This fact enables us to define a transverse knot invariant in KHM via Legendrian approximation. It also makes our invariant a more likely candidate for the monopole Floer analogue of the “LOSS” invariant in knot Floer homology. Like its predecessor, our Legendrian invariant behaves functorially with respect to Lagrangian concordance. We show how this fact can be used to compute our invariant in several examples. As a byproduct of our investigations, we provide the first infinite family of nonreversible Lagrangian concordances between prime knots.

Received 13 April 2015

Accepted 9 January 2018

Published 11 February 2019